Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 27, 2022, 9:54 AM MST for 6 counties in Arizona. It took effect at Jan 28, 2022, 3:00 AM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2022, 9:54 AM MST (16:54 UTC)
- In effect from
- Jan 28, 2022, 3:00 AM MST
- Expired
- Jan 29, 2022, 2:23 AM MST
- In force
- 23 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WWUS75 KTWC 271654 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ Issued by National Weather Service Phoenix AZ 954 AM MST Thu Jan 27 2022 AZZ503>509-281200- /O.NEW.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, and Safford 954 AM MST Thu Jan 27 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM MST FRIDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, South Central Pinal County, Southeast Pinal County, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 3 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ511>515-281200- /O.NEW.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 954 AM MST Thu Jan 27 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM MST FRIDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 3 AM to 8 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
686 WWUS75 KTWC 280931 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 231 AM MST Fri Jan 28 2022 AZZ503>509-282315- /O.CON.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, and Safford 231 AM MST Fri Jan 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...East winds will increase to 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, South Central Pinal County, Southeast Pinal County, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ511>515-282315- /O.CON.KTWC.WI.Y.0001.220128T1000Z-220129T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 231 AM MST Fri Jan 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...East winds will increase to 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Chiricahua Mountains and Galiuro and Pinaleno Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
929 WWUS75 KTWC 282031 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 131 PM MST Fri Jan 28 2022 AZZ511>515-290445- /O.EXT.KTWC.WI.Y.0001.000000T0000Z-220129T1600Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 131 PM MST Fri Jan 28 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MST SATURDAY... * WHAT...East winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Chiricahua Mountains and Galiuro and Pinaleno Mountains. * WHEN...Until 9 AM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503>509-290300- /O.CON.KTWC.WI.Y.0001.000000T0000Z-220129T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, and Safford 131 PM MST Fri Jan 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...East winds will increase to 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, South Central Pinal County, Southeast Pinal County, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
116 WWUS75 KTWC 290258 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 758 PM MST Fri Jan 28 2022 AZZ503>509-290400- /O.EXP.KTWC.WI.Y.0001.000000T0000Z-220129T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, and Safford 758 PM MST Fri Jan 28 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Gusty winds will continue overnight into Saturday morning. A few locations, especially near the mountains, will see gusts up to 30 mph at times. $$ AZZ511>515-291100- /O.CON.KTWC.WI.Y.0001.000000T0000Z-220129T1600Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 758 PM MST Fri Jan 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... * WHAT...East winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Chiricahua Mountains and Galiuro and Pinaleno Mountains. * WHEN...Until 9 AM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
107 WWUS75 KTWC 290923 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 223 AM MST Sat Jan 29 2022 AZZ511>515-291030- /O.CAN.KTWC.WI.Y.0001.000000T0000Z-220129T1600Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- 223 AM MST Sat Jan 29 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished over the past several hours. Still breezy in some locations. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:10 AM MST, 7 hours 44 minutes earlier.
Area forecast discussion, Jan 27, 2:10 AM MST, 7 hours 44 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 210 AM MST Thu Jan 27 2022 .SYNOPSIS...Dry weather will prevail through Monday. Periods of breezy winds can be expected with stronger easterly winds expected late tonight through Friday. && .DISCUSSION...Southeast Arizona lies between an upper level ridge just off the California coast and a more amplified pattern with broad troughiness across the eastern 2/3rds of the CONUS. A shortwave disturbance will push southward from the Four Corners into New Mexico this evening. As this occurs, surface high pressure will build to our north and east allowing a strong surface pressure to setup late tonight through Friday. After a seasonable day today with sunny skies, the main weather concern late tonight through Friday will be strong gusty winds, initially from the northeast late tonight, then shifting from the east to southeast during the day Friday. The strongest winds with gusts up to around 40 mph will be in the mountains and the normally succesptible gap wind locations and along some of the foothills. Winds will gradually diminish late Friday afternoon through Friday night. With the strong easterly push, high temperatures Friday will drop off about 10 degrees compared to today for Cochise/Graham/Greenlee counties. Meanwhile, from Tucson westward, the downsloping winds will result in similar temperatures on Friday. An upper ridge will remain in control of our weather on Saturday with lighter winds and slightly warmer temperatures. Thereafter, for Sunday, a weak/moisture starved upper low will traverse eastward across Arizona. This will result in some increased clouds and perhaps a slight chance of a few snow showers in the White Mountains. Shortwave ridging returns Monday, then a change in the weather pattern as early by late Tuesday/Wednesday as a system moves in from the north. Still some differences in the ensembles to iron out regarding the exact trajectory/depth of this system. Confidence is high that we'll see cooler temperatures by Wednesday with greater uncertainty on precipitation chances as that will hinge on the track of the system. Didn't see any reason to change the NBM forecast with slight chances of rain and show showers mainly east to northeast of Tucson late Tuesday into Wednesday. && .AVIATION...Valid through 28/12Z. Winds will remain less than 10 kts through early this evening favoring a direction from the east/southeast this morning and northwest this afternoon. Stronger northeast/east winds of 10-20 kts aft 28/05Z. SKC conditions will generally prevail though FEW clouds AOA 25k ft MSL possible from time to time. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...With the exception of cooler temperatures east of Tucson Friday, seasonal temperatures will generally prevail into early next week. A few snow showers will be possible over the White Mountains on Sunday, otherwise dry conditions through Monday. A weather system may result in some additional rain and snow showers mainly east to northeast of Tuesday later Tuesday into Wednesday. 20- foot winds will remain less than 15 mph through early next week with the exception of Friday when easterly winds will increase to 15-20 mph gusting up to 30-35 mph. RH values will remain between 10-20 percent across the lower deserts through the weekend with good overnight recoveries anticipated. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.